MAUDE Adverse Event Report: ARTHREX, INC. SCISSORS, 3.4 MM, L CURVED, STR; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCISSORS, 3.4 MM, L CURVED, STR; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCISSORS, 3.4 MM, L CURVED, STR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 10/2/2023, it was reported by a distributor via sems-06046857 that an ar-12160 scissors caliper is broken.This was discovered during an unspecified procedure on (b)(6) 2023, with no reported patient harm.Additional information received on 10/3/2024: ar-12160 scissors broke at the tip.The device did not break inside the patient.The case was completed using another clamp.This was discovered during a shoulder scope procedure on (b)(6) 2023, with no reported adverse event or patient harm.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint allegation is confirmed.Functional testing was not performed on the returned ar-12160 due to the damage to the device.Visual inspection noted the tip of the scissors is broken.The most likely cause for the reported failure can be attributed to use error due to excessive user-applied mechanical forces.Refer to the investigation photos.

Brand Name
SCISSORS, 3.4 MM, L CURVED, STR
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18039292
Report Number1220246-2023-08465
Device Sequence Number15336171
Product Code LXH
UDI-Device Identifier00888867005266
UDI-Public00888867005266
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCISSORS, 3.4 MM, L CURVED, STR
Device Catalogue NumberAR-12160
Device Lot Number78332
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown